Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 39, NWS San Angelo, TX

March 25, 2000Haskell County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 25, 2000, 9:40 PM CST for Haskell County, Texas. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2000, 9:40 PM CST (03:40 UTC)
Expired
Mar 25, 2000, 11:00 PM CST
In force
80 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Haskell County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
887 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 260341
SVRSJT
TXC207-260500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
940 PM CST SAT MAR 25 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HASKELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1100 PM CST

* AT 934 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 3 MILES WEST OF SAGERTON...MOVING EAST AT 20 
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HASKELL AT 1020 PM CST

HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY 
FROM WINDOWS.

TEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:00 PM CST, 6 hours 40 minutes earlier.

Area forecast discussion, Mar 25, 3:00 PM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 PM CST SAT MAR 25 2000

WITH MOIST HUMID AIRMASS IN PLACE...TRIGGERING MECHANISMS FOR
CONVECTION WILL NEED TO BE FOUND IN THE LOW LEVELS AS UPPER LEVEL
RIDGE IS IN PLACE FROM 700 MB AND UPWARDS. A WEAK FRONTAL BOUNDARY IS
SITUATED ACROSS THE BIG COUNTRY...ROUGHLY PARALLEL TO I-20.
BAROCLINICITY AND LOW LEVEL CONVERGENCE ARE MINIMAL AT THIS TIME. THE
UPSHOT FOR CONVECTION WILL BE THE DIURNAL INSTABILITY AS PARTIAL
CLEARING THIS AFTERNOON WILL FURTHER DESTABILIZE THE ATMOSPHERE AS
CAPES INCREASE. CAPES ALREADY NEAR 3000 J/KG AT ABI AND LIS OF <-7
EXTEND NORTHEASTWARD. TO THE WEST...ANOTHER BOUNDARY IN THE FORM OF A
DRY LINE/TROUGH WILL PUSH EASTWARD ACROSS THE AREA TOMORROW MORNING.
LLJ IS DIFFICULT TO DEPICT AND THE ETA CONVERGENCE ACROSS THE
HEARTLAND APPEARS TO BE OVERDONE. HENCE...ETA QPF MAY BE WAY OVERDONE
AS WELL. WILL STEER MORE TOWARD THE MOS/FAN POPS WITH 20% TONIGHT
ACROSS MOST AREAS. DEPENDING ON DEVELOPMENT OF CONVECTION BETWEEN NOW
AND TRANSMISSION TIME...MAY NEED 30 POPS FOR THE BIG COUNTRY AND/OR
LESS THAN 20 POPS SOUTHERN AREAS. WILL ADJUST ZONES ACCORDINGLY AS
PER WATCH ISSUANCE.
OTHERWISE...A WARM DAY IN STORE TOMORROW AS WESTERLY WINDS IN THE
10-20 MPH RANGE COMBINE WITH THERMAL 850 RIDGING. WITH AMPLE SUNSHINE
BY AFTERNOON...85 TO 90 WILL BE WITHIN REACH. SLIGHTLY COOLER TEMPS
OVER EASTERN SECTIONS AS A LATER WIND SHIFT/DECREASE IN CLOUD COVER
IS EXPECTED. NOT AS WARM ON MONDAY AS NORTHWESTERLY FLOW ALOFT AND
LOWER THICKNESSES INFILTRATE THE REGION.
NEXT SHOT FOR PRECIPITATION WILL BE ON TUESDAY AND WEDNESDAY AS
ANOTHER UPPER LEVEL LOW DIVES ACROSS THE SOUTHWEST. MRF AND EURO
MODELS NOT IN PHASE AS FAR AS TIMING GOES WITH THIS EVENT. WILL GO
AHEAD AND LEAVE EXTENDED AS IS WITH A SLIGHT CHANCE OF TSTMS FOR
TUESDAY AND WEDNESDAY.

PRELIMS...

ABI 059/084/052/078 2100
SJT 058/088/052/083 1-00
JCT 059/089/051/084 1-00

.SJT...NONE.

21
N

In the hours before

Local storm report, Mar 25, 7:58 PM CST, 1 hour 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
758 PM CST SAT MAR 25 2000

TIME(CST)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

440 PM     STAMFORD                  TX   1.00 INCH HAIL
03/25/00   JONES                          HAM RADIO OPERATOR REPORTED
                                          DIME TO QUARTER SIZE HAIL
                                          IN STAMFORD

515 PM     10 SE OF HASKELL          TX   0.88 INCH HAIL
03/25/00   HASKELL                        WEATHER SPOTTER REPORTED
                                          NICKEL SIZE HAIL NEAR LAKE
                                          STAMFORD

520 PM     BRADY                     TX   0.88 INCH HAIL
03/25/00   MCCULLOCH                      NICKEL SIZE HAIL REPORTED
                                          BY LOCAL EMERGENCY MANAGER

545 PM     BRADY                     TX   0.88 INCH HAIL
03/25/00   MCCULLOCH                      NICKEL SIZE HAIL REPORTED
                                          BY WEATHER SPOTTER

555 PM     10 NW THROCKMORTON        TX   1.00 INCH HAIL
03/25/00   THROCKMORTON                   QUARTER SIZE HAIL REPORTED
                                          BY WEATHER SPOTTER

706 PM     CHEROKEE                  TX   0.75 INCH HAIL
03/25/00   SAN SABA                       DIME SIZE HAIL REPORTED
                                          BY THE PUBLIC AT THE SOUTH
                                          SIDE CAFE IN CHEROKEE

TEW
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:19 PM CSTSevere Thunderstorm WarningSJTSan Saba56 min
Mar 25, 9:21 PM CSTSevere Thunderstorm WarningSJTJones69 min
Mar 25, 10:13 PM CSTSevere Thunderstorm WarningSJTThrockmorton47 min
Mar 25, 10:59 PM CSTSevere Thunderstorm WarningSJTShackelford, Throckmorton76 min
Mar 25, 11:27 PM CSTTornado WarningSJTShackelford63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.